Okay my girlfriend has been off of the depo prover shot now for about two months, she has had terrible side effects of coming off of it and these are all similar to pregnancy side effects. But online many women say they have had them when coming off. She has had bad cramps, Nasuea, tender breast once and a while and random discharge from her vagina, and a couple others. Is this normal when coming of off the shot?
Very normal, & it can take some women months to get back to normal, sometimes even a year or two.
If she's not using any other hormonal contraception, she can use a herbal remedy called Agnus Castus/Vitex/Chaste Tree drops. I used the 'A. Vogel' brand, in liquid form. If taken twice daily (that particular brand), it can get her cycle back into a regular pattern, but she'll need to keep taking it for at least a few months, even if she thinks it's worked within a month or two, to make sure.
However, this is ONLY if she is not using other hormonal birth control, because Agnus Castus works by naturally balancing the hormones, whereas birth control prevents pregnancy by creating an imbalance in hormones. Taken together, the AC could work against the hormonal birth control, & she could become pregnant.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 May 2012 • 1 answer
Posted 11 Dec 2013 • 2 answers
Posted 11 Jan 2015 • 1 answer
Posted 5 Feb 2015 • 1 answer
Depo-Provera - I was on my period when I first got the depo shot and it is almost time for my second
Posted 8 May 2016 • 2 answers